Jump to content
CrazyBoards.org

Using Prozac to Taper High Dose Cymbalta


Recommended Posts

I have read many forums looking for the answer to this question. I’m feeling like I’m heading into a tailspin. My story: Until June 2014, I was on 120mg Cymbalta, for two years. Additionally, I was on 5mg Abilify. I have discontinued that. The side effects were obvious. I really feel foolish that I did not associate my miserable physical symptoms with Cymbalta. I take so many drugs. It’s hard to nail down the cause of the worst symptoms. After reading all the forums here and at other sites, it dawned on me…Its gotta be the Cymbalta!

 

I read about the difficulties of tapering Cymbalta and am really scared what the next year has in store for me. Cymbalta has already ruined 2 years of my life. I’ve calculated that it will be close to another year before I’m done tapering.

 

NOW TO MY POINT: My doctor first instructed me to start tapering 30mg. I did not last a day. I was so messed up and in dark places; I was scared I really might hurt myself. I gave in and took the 30mg I’d stopped and was back to 120mg per day again. That was in May 2014. My doctor was surprised I had such a bad withdrawal experience!! So I came up with a schedule to taper 10mg every 30 days or until I feel stabilized on the lowered dose. I have attached the excel worksheet. Box 1 and 2 are percentage calculations. Box 3 is the dosage combination. Box 4 is meaningless to anyone, its just my pill count. My doctor was very cooperative and wrote the prescriptions I needed. I would need to do 10mg per month. In June 2014, I bought a mini scale from Amazon to measure the beads. Well that did not go well, at all! I simply don’t have the patience to take the capsules apart and separate the beads into smaller doses. Those little beads have a life of their own. I followed all the instructions I’ve read on removing the beads. What a nightmare. I read a lot of recommendations to by reduce 10%, but that’s back to bead counting. That’s when I came up with my method.

 

Now I’ll get to the my biggest concern mentioned in my topic! Since I have trouble with the bead counting, I asked my doctor about using Prozac while I taper down. NOW, MY MOST IMPORTANT QUESTION HERE IS THIS. I am using 30mg Prozac now. Does anyone know the proper dosage of Prozac to use as I taper down each month? I know most of you believe in 10% at a time rather than 10mg at a time. I believe that there must be a proportion of Prozac to Cymbalta to use as I taper. There are so much success stories of using Prozac to supplement the Cymbalta tapering but nowhere, from what I researched, has ever  explained how to do it properly.

 

Can anyone help me out here? I am down 30mg, 90mg total from my 120mg starting point. For the 10% taper believers, I am still within the 10% tapering range. What I am getting anxious about is, as I continue 10mg a month, is how much more Prozac will need. I am on 30mg Prozac now, along with 90mg Cymbalta. Will I need more? It sucks I can’t rely on my doctor’s advise. After all, he did not understand why I failed 30mg at the beginning and the Prozac idea was my idea that I learned about from withdrawal forums.

 

Can anyone help me? Thanks for reading my story. I wish everyone well that is suffering withdrawals as I am. I feel like a prisoner and an addict. I just want this stuff out of my system. Cheers everyone!

Link to comment
Share on other sites

 

Does anyone know the proper dosage of Prozac to use as I taper down each month? I know most of you believe in 10% at a time rather than 10mg at a time. I believe that there must be a proportion of Prozac to Cymbalta to use as I taper. There are so much success stories of using Prozac to supplement the Cymbalta tapering but nowhere, from what I researched, has ever  explained how to do it properly.

 

No, I don't.  I've never heard of using prozac to taper off of a med, but that is just me.  Maybe it has happened with others.  I think you should contact your pdoc as to a safe tapering schedule.  Is s/he aware that you are tapering down? 

Link to comment
Share on other sites

We're not doctors here and even if we were we couldn't prescribe you a tapering schedule over the internet. You are going to have to trust your pdoc and work with him.

 

Having said that, I have heard of using Prozac to taper off other SSRIs but I have not heard it being used to taper off Cymbalta. And I have never heard of having to increase the Prozac dose while the other med is being tapered. Not saying it isn't done, but again, you need to talk with your pdoc.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...